MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 8mm 10bag 500 wal cannula broke off.The following information was provided by the initial reporter: material no.328506 batch no.0904205.It was reported that needle broke off in vial while drawing up insulin.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-04-05.Investigation summary: customer returned a single syringe in a pouch labeled for 1ml, 31 gauge, 8mm syringes from lot 0090428.The syringe needle is broken and jagged with the breakage close to the barrel of the syringe.Torquing the syringe and thus needle to one side may have resulted in the needle butting up against the wall of the vial.High stresses could be significant enough for it to fracture.A review of the device history record was completed for batch# 0090428.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the sample received, bd was able to confirm the customer¿s indicated failure of the needle breaking.The root cause of the needle breaking may be accidentally torquing the syringe while inside of an associated vial, placing sufficient stress on the needle to break it.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 8mm 10bag 500 wal cannula broke off.The following information was provided by the initial reporter: material no.328506, batch no.0904205.It was reported that needle broke off in vial while drawing up insulin.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11490227
Report Number1920898-2021-00293
Device Sequence Number4101662
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1